IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1110 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1126    
    Printed38    
    Emailed0    
    PDF Downloaded70    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2021  |  Volume : 53  |  Issue : 4  |  Page : 298-300

Moxifloxacin-induced oral erythema multiforme: An unusual adverse effect hitherto unreported


Department of Dermatology, IPGME and R and SSKM Hospital, Kolkata, West Bengal, India

Correspondence Address:
Dr. Olympia Rudra
Department of Dermatology, IPGME and R and SSSKM Hospital, Kolkata - 700 020, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.ijp_771_19

Rights and Permissions

Moxifloxacin is a fluoroquinolone with excellent activity in community-acquired respiratory tract infections. Common adverse effects are gastrointestinal symptoms, headache, dizziness, etc., Some serious adverse effects include tendon rupture, rhabdomyolysis, peripheral neuropathy, and interstitial nephritis. Cutaneous adverse effects include allergic reactions, angioedema, Steven–Johnson syndrome, and toxic epidermal necrosis. Erythema multiforme (EM), an acute self-limiting disease, most commonly occurs due to infection and rarely due to drugs or systemic disease. EM is classified into EM major and minor, both having skin lesions. A third category of EM has also been described with only oral involvement and without any skin lesions. Oral EM itself is an uncommon entity which has been reported due to nonsteroidal anti-inflammatory drugs. Here, we are reporting a case of moxifloxacin-induced oral EM. After extensive search in PubMed-Medline database, we could not find any such co-occurrence of moxifloxacin-induced oral EM. To the best of our knowledge, this is the first reported case.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow